[Skip to Content]
[Skip to Content Landing]
Article
June 1995

Allergic Reaction to Intralesional Triamcinolone Acetonide: A Case Report

Author Affiliations

Section of Industrial Dermatology Department of Dermatology The Cleveland Clinic Foundation 9500 Euclid Ave Cleveland, OH 44195-5032

Arch Dermatol. 1995;131(6):742-743. doi:10.1001/archderm.1995.01690180122031
Abstract

Corticosteroids can sensitize patients when used orally, parenterally, or intralesionally. We report delayed-type hypersensitivity to intralesional sterile triamcinolone acetonide suspension USP (Kenalog-40), which is rarely reported in the literature.

Report of a Case.  A 60-year-old woman presented for treatment of an 18-cm sternal hypertrophic scar. Treatment of this scar with an intralesional corticoid 3 years earlier had resulted in erythema and pruritus along the entire length of the midline scar approximately 12 to 18 hours after injection. The reaction resolved in approximately 3 weeks without treatment.Because of the earlier reaction, a test dose of 0.2 mL of intralesional sterile triamcinolone acetonide suspension USP (Kenalog-40) was injected in a 2-cm chest tube scar inferior to her sternal scar. About 8 hours later, she noticed erythema and pruritus along the length of the horizontal scar and superior margin of the sternal scar, which resolved over a 2-week period. She denied any previous contact allergies. She had

First Page Preview View Large
First page PDF preview
First page PDF preview
×